... possible that I can still get a period now after not having it that long?
I realise that this is an old post, but I’m answering it in case you or anyone reading this may find it useful.
You do not have periods on Depo. A period is flushing out the lining of your womb, including an un-fertilised egg.
You do not produce an egg when on Depo. What you are experiencing is break-through hormonal bleeding. This can last until you have your 3rd Depo shot. By then, it usually has stopped altogether.
You may get hormonal symptoms on Depo, such as bleeding, bleeding after sex, pregnancy like symptoms (because Depo tricks your body into thinking you're pregnant, to prevent you releasing eggs each month), such as bloating, sort breasts, lower back ache (Depo softens the ligaments in your back, as if preparing it to expand to make room for a growing baby), mood swings etc. Most of these symptoms pass as you get your next couple of shots.
If you choose to come off Depo, you may well find you get these same hormonal symptoms for months, whilst your body readjusts. It can take up to 18 months to regain your fertility.
Hope that helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Dec 2011 • 1 answer
Posted 30 Dec 2012 • 2 answers
Posted 10 Mar 2014 • 1 answer
Posted 18 Mar 2014 • 2 answers
Posted 2 Nov 2014 • 1 answer